MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY

THE SPECTRANETICS CORPORATION SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number 417-156
Medical Device Problem Codes Material Puncture/Hole (1504); Material Deformation (2976)
Health Effect - Clinical Code Unintended Radiation Exposure (4565)
Date of Event 08/31/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient date of birth, age at time of event unk.Patient gender unk.Patient's weight unk.Patient's ethnicity/race unk.Relevant tests/laboratory data unk.Other relevant history unk.The device was discarded, thus no investigation could be completed.Because the device was not returned for evaluation, the cause of the reported damage could not be determined.
 
Event or Problem Description
A peripheral atherectomy procedure commenced to treat a lesion, location unk.The physician chose to use a spectranetics turbo elite laser atherectomy catheter to treat the patient.During preparation for use, a hole in the laser sheath was observed.The device was not returned; however, photos of the device showed an area of the device's tail tube that appeared kinked and slightly twisted.A red dot was present in the photo in the area of the kink, which could indicate laser light emitting from the area; however this could not be confirmed.Another device was used to complete the procedure with no reported patient harm.Based on the photos provided, this event is being reported for unintended radiation exposure, potential for harm.

Brand Name
SPECTRANETICS TURBO ELITE LASER ATHERECTOMY CATHETER
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key12537440
Report Number1721279-2021-00178
Device Sequence Number1350467
Product Code MCW
UDI-Device Identifier00813132024741
UDI-Public(01)00813132024741(17)230624(10)FBG21F14A
Combination Product (Y/N)Y
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K170059
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/31/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2023
Device Model Number417-156
Device Catalogue Number417-156
Device Lot NumberFBG21F14A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2021
Initial Report FDA Received Date09/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1